Question on Organophosphate poisoning

“I’m confused about Organophosphate poisoning/AChE inhibitor overdose in terms of whether you give pralidoxime first to start replenishing AChE or give Atropine first to stabilize the cholinergic overactivity first.  I’m getting conflicting answers.”

RESPONSE:

Unquestionably, the MOST important thing about an acute overdose of organophosphates is to give ATROPINE. If the question has a choice of BOTH atropine and praladoxime, this would be ideal, however if there is a choice between these two, then ATROPINE in unquestionably the right answer.

Good Luck!!

Fischy

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: